Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is It Normal To Experience Headache, Dizziness And Body Imbalance After A Cataract Surgery?

Hi, my mom had a cataract surgery on August 8. She is 83 yrs. old and after surgery the doctor prescribed her Vigamox 0.5% and Prednisolone AC 1% on drop four times a day. Today is day five after surgery and she still is having pain, stings, headache, dizziness and loosing balance when she walks. Is this normal or is she having any allergy reaction from the drops she is taking?
Fri, 7 Sep 2018
Report Abuse
Internal Medicine Specialist 's  Response
Hi,

Many causes for balance abnormalities but it may depend on the type of anaesthesia (painkiller) used during the operation, one can experience balance problems and dizziness after surgery, but this typically would only last a few hours.

Persistent dizziness can be related to the new artificial lens that was implanted after removal of your clouded natural lens.

The new lens may have a different refractive power from your previous lens and may be creating an imbalance to which you are unaccustomed. It also could be that the dizziness is completely unrelated to your surgery.

So please consult your surgeon he will examine and treat you accordingly.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Internal Medicine Specialist Dr. Penchila Prasad Kandikattu 's  Response
Hi,

Depending on the type of anaesthesia used during the operation, one can experience balance problems and dizziness after surgery, but this typically would only last a few hours.

Persistent dizziness can be related to the new artificial lens that was implanted after removal of your clouded natural lens.

The new lens may have a different refractive power from your previous lens and may be creating an imbalance to which you are unaccustomed.

It also could be that the dizziness is completely unrelated to your surgery. please consult your doctor he will examine and treat you accordingly.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Internal Medicine Specialist Dr. Penchila Prasad Kandikattu 's  Response
Hi,

Persistent dizziness can be related to the new artificial lens that was implanted after removal of your clouded natural lens.

The new lens may have a different refractive power from your previous lens and may be creating an imbalance to which you are unaccustomed. It also could be that the dizziness is completely unrelated to your surgery.

Depending on the type of anaesthesia used during the operation, one can experience balance problems and dizziness after surgery, but this typically would only last a few hours.

Please consult your ophthalmologist/neurologist they will examine and treat you accordingly.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Is It Normal To Experience Headache, Dizziness And Body Imbalance After A Cataract Surgery?

Hi, Many causes for balance abnormalities but it may depend on the type of anaesthesia (painkiller) used during the operation, one can experience balance problems and dizziness after surgery, but this typically would only last a few hours. Persistent dizziness can be related to the new artificial lens that was implanted after removal of your clouded natural lens. The new lens may have a different refractive power from your previous lens and may be creating an imbalance to which you are unaccustomed. It also could be that the dizziness is completely unrelated to your surgery. So please consult your surgeon he will examine and treat you accordingly. Hope I have answered your query. Let me know if I can assist you further.